We describe the clinical course of a 64-year-old woman with stage IVa lung adenocarcinoma who presented with over 1 month of fatigue, unintentional weight loss and emesis. She initiated treatment with nivolumab immunotherapy 1 year prior and had been tolerating the treatment well. A comprehensive workup revealed multiple endocrinological abnormalities consistent with hypophysitis leading to hypopituitarism in the form of central adrenal insufficiency and hypogonadism as well as a partially empty sella on imaging. This case demonstrates that while receiving novel forms of treatment such as immunotherapy, patients should be monitored closely for a wide range of adverse effects.
- pituitary disorders
- lung cancer (oncology)
- unwanted effects/adverse reactions
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors JC performed literature review and wrote the manuscript. JT and DK edited the manuscript and approved the final version. AB conceived the idea for the manuscript and contributed to the writing and editing process.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
Patient consent for publication Obtained.